MAUDE Adverse Event Report: STRYKER GMBH NITINOL PILOT WIRE REUNION; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH NITINOL PILOT WIRE REUNION; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-6072
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
During the reaming process of glenoid for a conversion of a total shoulder to a reverse.Upon removing the reamer handle from the glenoid the nitinol pilot wire was missing from the reamer shaft.An xray confirmed that the wire was lodged in the posterior aspect of the scapula with no sign of the end of wire from glenoid perspective.Doctor worked on trying to retrieve from the glenoid for sometime till an incision was made posterior scapula to retrieve.There was additional time added to the procedure.All in total between an 90-120 min.
 
Event or Problem Description
During the reaming process of glenoid for a conversion of a total shoulder to a reverse.Upon removing the reamer handle from the glenoid the nitinol pilot wire was missing from the reamer shaft.An xray confirmed that the wire was lodged in the posterior aspect of the scapula with no sign of the end of wire from glenoid perspective.Doctor worked on trying to retrieve from the glenoid for sometime till an incision was made posterior scapula to retrieve.There was additional time added to the procedure.All in total between an 90-120min.
 
Additional Manufacturer Narrative
The reported event that nitinol pilot wire reunion was alleged of 'instrument - breakage during implantation' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
NITINOL PILOT WIRE REUNION
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10237062
Report Number0008031020-2020-01845
Device Sequence Number11369137
Product Code KWS
UDI-Device Identifier07613327293845
UDI-Public07613327293845
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K172210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number5901-6072
Device Catalogue Number5901-6072
Device Lot NumberB4G11-05L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR